MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1ENDIUU
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use on a patient, the 980 ventilator was inoperative (vent inop) and generated multiple direct current (dc) voltage out-of-range errors.The patient was removed from the ventilator and placed on an alternate ventilator with no injury.
 
Additional Manufacturer Narrative
H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that during use on a patient, the 980 ventilator was inoperative (vent inop) and generated multiple direct current (dc) voltage out-of-range errors.The device was available for evaluation.A review of the ventilator logs show codes associated with a dc - dc printed circuit board assembly (pcba) failure which results in either backup ventilation (buv) or a loss of ventilation (lov) when these occur during patient which confirms the reported event.The service personnel (sp) inspected the ventilator, confirmed the reported issue and based on the codes, sp replaced the dc-dc converter printed circuit board assembly (pcba).The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The cause of the event was isolated in the field to potential fault in dc-dc converter pcba.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112--439
8006464633
MDR Report Key24677208
Report Number8020893-2026-00036
Device Sequence Number10331175
Product Code CBK
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1ENDIUU
Device Catalogue Number980X1ENDIUU
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/01/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer09/06/2026
Initial Report FDA Received Date03/24/2026
Supplement Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown